71719members
376197posts
cancel
Showing results for 
Search instead for 
Did you mean: 

taking a break fom Anastrozole

7 REPLIES 7
feistyflora
Member

Re: taking a break fom Anastrozole

Hi techman

 

I've only been on Anastrozole for a few months (I forgot to take it this morning) and I've had a sore tongue several times lately but I didn't connect it with my medication. I don't take any other drug, only Anastrozole and so far I haven't experienced any adverse side-effects except I have noticed my heart suddenly racing a bit a few times.  I must admit 'oestrogen deficiency glossitis' is something I haven't heard of before - I will definitely be looking into this. 

techman
Member

Re: taking a break fom Anastrozole

Hello ladies. I am a newby and I too have taken myself off both Als , as my side effects were very unusual compared to everyone I have read about on this forum. As well as the usual ones I suffered from a sore and swollen tongue with very painful ulcers. After seeing a gastro enterologist and ENT consultant and having numerous blood tests, it was decided I was suffering from eostrogen deficiency glossitis. I had mentioned it to onc who changed me from letrozole to anastrozole but it made no difference. He said he had never heard of it. I decided to stop taki ng them and my tongue improved.  I tried it 3 times, coming off then going back on after a few weeks break but my tonge went sore each time. So now I won't take any but I am worried. I am waiting to see an oncologist but don't know what they can prescribe.

I was diagnosed with a small primary tumour, eostrogen + in Septmber 2013 and had surgery in October. Lymph nodes were clear. Anyone else suffered with this?

pollyanna57
Member

Re: taking a break fom Anastrozole

Hello lovely ladies, I am 2yrs into taking anastazole and recently saw my consultant and explained that over the last few months thought I was going completely nuts!!!! My mood swings and feeling totally overwhelmed were horrendous!! I wept buckets frequently and found life difficult to cope with. It was like PMT but ten times worse. Thankfully my fab consultant knew exactly what could be the problem! Yep anastazole!!! I've had 6 weeks off and felt like a new person!! I have now seen my oncologist and wants me to try Tamoxifen. I must admit I was hoping that I could continue without therapy but was told that really wasn't a wise decision. Anyhow going to see how it goes. I just wanted to share this experience with others who have suffered the same effects. I will keep you posted x
manathu
Member

Re: taking a break fom Anastrozole

I take my thyroid medication as soon as I wake up & take Anastrozole around 2.00pm. This seems to work for me. Everyone is different. You have had a very difficult time Michele. You have been taking the drug for 3 years so I wouldn't worry too much about a 3 month break.Make the most of your extra energy. Try to enjoy the summer as much as you can. Monica x

janemod
Member

Re: taking a break fom Anastrozole

Hi Michelle, OMG I am so interested in your experience. I was on Tamoxifen for 18 months, it was bearable but suddenly one day felt quite dizzy when I was exercising, after a couple of weeks, notice that it happened every time, so I went to the doctors. The doctor thought I had a heart memoir, never had a heart problem before, so was sent for several tests, I eventually was sent for a heart scan, to discover I had a blood clot on my lung, straight away the specialist told me to stop taking Tamoxifen, and explained it could either be a recurrence or it could be the Tamoxifen. I was given a full body scan, but thankfully I was fine. It was at that point, I was put on Anastrozole and they also discovered that now, I had an under active thyroid, so to hear your story about how these drugs do not working together is so interesting.
I too have had an horrendous last 9 months on Anastrozole, so 6 weeks ago I called the BC team and said that I had developed too many things in the last few months that I just couldn't take any more, they suggested I come off the drug, but last week on my follow up appointment I just couldn't communicate with the doctor about where to go from here, felt quite disappointed with his attitude as I am not one to complain and felt I had given it my best, so pat the moment I am waiting for another appointment to come through and hopefully will get a different doctor, hopefully some one with a heart would be nice. Reading your thread I was wondering if there is a connection with how Anastrozole react with certain drugs, maybe a question to ask, as I really would like to be on something. I hope you find answers to your problems. Keep smiling through this Janemod 🙂
Seashell60
Member

Re: taking a break fom Anastrozole

Hi Bondgirl, 

Thanks for the informative post. I just want to be ready to tell the Onco what I really want, not what they want. I know that they throw statistics and percentages at us in the beginning, but unless there's a very high percentage rate, at least 50% or more then I am prepared to stay happy and well and let nature take its own course. 

I already have told them I do not want Tamoxifen and even taking the A'zole every other day would still cause side effects no matter how often you take it! So I guess I know what I want, it's just a case of butting heads when I see him in Aug. 

Take care and stay well.

Cheers, Michele x

Bondgirl
Member

Re: taking a break fom Anastrozole

Hi Michelle
I came off ananstrazole after only 15 days as it had very adverse effects, my oncologist gave me a break for 1 month from Dec 15th to Jan 19th 2015 went back said I felt an immediate improvement within 5 days but didn't want to go back on it he left me until April and I still said I didn't want to take it, he offered me a tablet every other day rather than every day as he said it would be better than nothing. I still said no and he has agreed to leave me till Sept 7th as my daughter gets married 22nd Aug and I want to feel normal. He wants me to tak Tamoxafen as he would rather me take something than nothing, but all the hormone therapy only gives me a 1.3 percent benefit over 5 years so I thinking I don't want anything as the benefit isn't worth all the side effects.

So I guess where I am going with this is that your oncologist could offer a reduced dose or maybe tamoxifen which was used prior to ananstrozole came on the market. I also feel that ananstrozole still hasn't been out there long enough to give data on the long term effects where as Tam has.

Hope you get out of your next meeting what you want not what the oncologist wants. Michelle
Seashell60
Member

taking a break fom Anastrozole

Hi ladies, I have been taken off Anastrozole by my Breast Surgeon just under 4 weeks ago until I see him again in August. I've been on Thyroxine for Underactive Thyroid since 2008. When I started Anastrozole (diagnosed b/c in Oct 2012, had Chemo and Rads), I was in hospital within 2 weeks with heart issues. It has taken 18 months, loads of tests, scans,xrays, heart checks and monitors, gp,nurse,specialist appts,even a chat with our gp based counselling service out of frustration ,for my Breast Surgeon who also deals with Thyroid patients, to realise there's a possible interaction of the two drugs.

So until August I am off Anastrozole, while taking a slightly increased dose of Thyroxine. I can definitely say I have noticed a difference, but it's only been 3 and a half weeks. The thing that I can't stop thinking about is the obvious lack of Oestrogen Blocker for almost 3 months and what a risk it could be. My Feb mammogram showed NED, so what scans will I get before next year?  And also when I see my breast surgeon in Aug, what are my choices? It's either going to be start taking Anastrozole again, change to a different drug, or the last resort is not take any at all! Has anyone out there had a similar dilemma and if so, what happened? I need to be ready for the next appt so I can be sure if whatever decision I ultimatel make. Cheers, Michele x